Puffy eyes after Botox treatment. (photo)

I hat Botox treatment 14 days ago on my forehead and the sides of my eyes. 4 days for ago, my eyes became so puffy I have no idea what to do with that. Can't leave home looking like that. How long will it last? I red about some drops that might help.. I have tried ice, even steroids- nothing helps

Doctor Answers 7

Botox

There are many things that can cause "puffiness" to the  eyelids after a botox injection, such as swelling, brow drop, or ptosis. Some of these are treatable.  I would recommend a follow up appointment with your surgeon to evaluate you and make an exact diagnosis and plan.


Indianapolis Facial Plastic Surgeon
4.9 out of 5 stars 38 reviews

Puffy eyelids following Botox injections

Thank you for sharing your problems and photo. When the forhead is treated with Botox, the eyebrows can drop, which causes the heaviness "puffiness" to the eyes. Next time your doctor should inject the forhead higher.Make sure your doctor is experienced with procedures around the eyes. In 6 weeks, you will probably have some elevation of the brows and less puffiness. Good luck,

Botox - Tracey Bell Uk

It is very difficult to see if the puffiness is on the upper or lower lid. Puffiness or ptosis of the upper lid is normally caused when the patient has a heavy brow to begin with and the frontatis (forehead muscle) stops working. Please go back to your Doctor who will diagnose and help you.
Tracey Bell

Tracey Bell, BDS
Great Britain Dentist
5.0 out of 5 stars 15 reviews

Botox for forehead and crow's feet

You may have had a bit too much Botox and it will take about 6 weeks to not feel heavy.  Since you have lowering of your eyebrows, not your eyelids, drops will not help.  Sleep with your head elevated on a few pillows and avoid salt and alcohol which can cause more puffiness.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 21 reviews

Botox treatment and "puffy eyes"

It is important to remember that this single photo is limited and can't replace an in-person followup with your injector. However, there are several issues I see. I get the sense that your upper lids have dropped giving you a "heavy" eyelids. There is  swelling in your lower eyes lids and malar region. Finally, there appears to be a bruise/skin breakage underneath the right eye. Did you also have fillers at the same time as Botox? 
The upper eyelid heaviness or "puffiness" is probably the result of excessive Botox injection of the frontalis (forehead) muscle which importantly is the only muscle tasked with raising the eyebrow. The lower eyelid swelling maybe due to excessive Botox injection of the orbicular oculi resulting in weakening of the muscle and prominence of the swelling/fat herniation that may have been kept at bay prior to Botox injection by the stronger muscle. The swelling may also be the result of filler placement if this was also done at the time of procedure, which would also explain the bruising. Again, I highly recommend you followup with your injector.

Puffy Eyes After Botox

It is unusual to have such a strong reaction to Botox injections. That type of swelling is more typical of dermal fillers. Perhaps you have had some type of reaction - either to the Botox or something else in your environs? I would recommend following up with your Botox injector as soon as possible. In the meanwhile, cold compresses, sleeping with your head of the bed elevated, a Medrol dose pack or steroid injection, and herbal supplements such as Arnica and bromelain to help with swelling and bruising may hasten your healing. Best of luck.

Millicent Odunze-Geers, MD, MPH
Sacramento Physician
4.6 out of 5 stars 5 reviews

Puffiness after Botox

I have not seen this type of puffiness or swelling under the eyes after a Botox treatment. This type of swelling is not uncommon after filler treatments in the tear trough. When the swelling is from a filler like Restylane it can last a couple of weeks. Application of cold compresses such as ice packs and using an extra pillow when sleeping will help with such swelling. I recommend consulting with your doctor regarding the treatment. Important questions to ask include if you have any allergies or if you are taking any new medications. Eye drops such as ipraclonidine (Iopidine) are used for droopy eyelids, but not for swelling. Good luck.

Alex Eshaghian, MD, PhD
Encino Physician
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.